U.S. doctors online nowAsk doctors free
HI
A 22-year-old female asked:

I'm on nexplanon (2yrs) and i've had extremely sore and swollen breasts for the past three weeks. never happened before. what is going on?

1 doctor answer2 doctors weighed in
Dr. Georgia Latham
Family Medicine 36 years experience
Hormonal changes: resulting from the Nexplanon and/or any other type of hormonal birth control can cause swelling and/or soreness of your breasts. NSAIDs (eg. ibuprofen (Advil) or naproxen (Aleve) should provide some relief, but taking these medications frequently on a regular basis may not be a good idea. Depending on how long you have had the Nexplanon, this is a side effect that may resolve in a few months.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.